MAUDE Adverse Event Report: K2M, INC. MESA SPINAL SYSTEM; PEDICLLE SCREW SPINAL SYSTEM

K2M, INC. MESA SPINAL SYSTEM; PEDICLLE SCREW SPINAL SYSTEM
Catalog Number 801-06545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation as it remains in the patient and no revision is planned at this time.Investigation is still in process.When investigation of the subject part is complete, k2m inc.Will file a supplemental report indicating the findings.Remains in patient.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a screw fractured.The patient reportedly had a fractured screw approximately 12 months post-op.
 
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as no lot number has been identified/confirmed in this case.Since the broken screw remains in the patient, no physical or chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.A general review of the manufacturing and inspection records revealed no manufacturing discrepancies or material defects, nor did it reveal any contributing information/trends.Remains in patient.
 
Event or Problem Description

Brand Name
MESA SPINAL SYSTEM
Common Device Name
PEDICLLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key5969444
Report Number3004774118-2016-00071
Device Sequence Number255120
Product Code NKB
UDI-Device Identifier10888857136168
UDI-Public10888857136168
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number801-06545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/22/2016
Supplement Report FDA Received Date10/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1